Botox Results: Very little movement of my eyebrows can't the lift the side of eyebrows, lids are dropped over my crease, and getting stuck. Now I look old, sad and still frown. M.D inyected me in top of the middle of my eyebrow. Is this a normal technique for frown lines only? What went wrong and how to fix it? Please do not respomd if you don't have a technical answer.
Dropped Eyelids and Eyebrows After Botox Treatment 29 Units?
Doctor Answers (11)
Botox Brow Droop
Brow droop can happen. First, it is important to know what dilution ratio was used- as this affects size of the area of dispersement. Second- in patient's that have a history of brow droop with Botox, have your provider target all the depressors first (glabella- Corrugator muscles, Procerus Muscle) and Crowsfeet (Orbicularis Oculi Muscle)-- then re-asses in 2 weeks for a light forehead injection if needed to get rid of horizontal forhead lines. By weakening all the depressors first, you will get a brow lift. Third, in order to improve this right now, eyedrops are an option but only affect the eyelid margin itself and not the upper eyelid skin (speak with your provider about this) and make sure your depressor muscles are weakened sufficiently so that these are completely out of the equation-- so that the forehead elevator can pull up on your brows. Fourth- have patience and trust your provider-- we have all had this happen from time to time.
Don't like Botox results
I inject into the top middle of the eyebrow, but that's usually for a full treatment where I am treating the forehead and the glabella area (the 11's between the brows). However, there are different muscles that cause the glabella area to crease and create those lines which you are referring to as "frown lines", so sometimes I will inject a few units into the middle upper ridge of the eyebrow too, but this is after I have people manipulate their faces so I can see where the muscle strains creating the lines. Botox can and should be customized somewhat to each individual, and while I would say that a normal treatment for the glabella (frown lines) for me would be 25 units, I will place those units differently for each patient I'm injecting. With you, it sounds like the injections into your brows have caused you to get some brow ptosis. This means the brow is pushing down onto your eyelids, which is creating your creasing and sticking. Also, the injection may have made it so that the outer portion of your eyebrow has fallen too. There are three options: 1. Time will fix it. Botox isn't permanent, so your results will start to fade and be gone over 3-4 months. 2. I don't know where you live and there are very few people with this technology in the U.S., but you can find someone who has a machine with galvanic energy (ours is called a PanGerminal System) that makes muscles move. It was originally highlighted as a workout for the face, but what it's even better at is fixing Botox issues for specific muscle areas and people who have been overinjected around the mouth area with Botox. I use it on many problem cases that come to my office for help. It forces the muscles to work by putting galvanic energy only into that spot. It basically makes your Botox wear off in that specific area only and forces the muscle to re-work. Again, when I got this machine like a decade ago, there were like 5 of us who had it nationally. 3. You can see someone who is qualified and fixes a lot of Botox problems. By injecting into countering places from what you have now, some of those depressed areas may be able to re-lift a bit. I realize that getting more Botox is probably not what you want to do right now, but it can help.
Botox and droopiness eyebrows
It sounds like it diffused and causing droopiness of your eyebrow and eyelid and the combination is altering your vision - frown lines is above the bridge of th enose in between the eyebrows. Be patient, it will take time, but it will go away.
Web reference: http://www.AdvanceYourBeauty.com
You might also like...
In regards to your droopy eyelids, it sounds like the Botox is impacting on the muscles in your upper eyelid - where it wasn't meant to be injected. You should see a board certified physician in your area that uses Botox for cosmetic purposes often. They can provide you with eyedrops that can help counteract this effect on your upper eyelids.
In regards to your droopy brow - it's going to take 3-4 months for this to improve.
Post Botox droop
It sounds like you are very sensitive to this treatment of might have had a little too much. Brow droop has to do with forehead treatment. Less to the forehead would avoid that next time. Lid droop can occur because some botox has gotten to where we do not want it. This can be be corrected with eye drops. Patients that have loose upper lid skin to begin with are at more risk for these problems.
Brow drop after Botox
Unfortunately you will have to wait for the Botox to wear off. When injecting, if the brow appears heavy I will not always treat the lowest wrinkles to avoid this. However, this can not always be accomplished. This is a good reminder for next time to remind your doctor to not give it so low. Sometimes I inject the lateral orbicularis to raise the lateral eyebrow.
How to prevent brow drop with Botox
The position of the brows is determined in large part by a balance between the muscles that elevate it and the muscles that pull it down. When the brow begins to drop, there is often a compensatory response by the muscles that lift it, which in turn causes the horizontal forehead lines (this is called "frontalis hyperactivity"). The temptation is to treat the lines with Botox, which will make them go away but then there is nothing holding the brow up. So it takes judgment, and often it is important to inject the brow depressors also in those instances. Your own injector should be able to evaluate and advise, and of course your situation may be different.
Low brows and eyelids after botox
Treatment must always be tailored to the patient's specific requests. There are two distinct areas of the forehead that Botox helps: the frown lines between the eyebrows (glabellar lines) and the crosswise forehead lines caused by raising the eyebrows. The glabellar area is treated by 16-20 units of Botox with care to place the most lateral two injections at least one fingerbreadth above the inner end of the eyebrow. This avoids the potential for the medicine to migrate into and paralyze the lifting muscles of the eyelid (levator muscles) which would cause the lids to sag (ptosis). If this happens, the ptosis of the lids can sometimes be treated with eyedrops called Nafcon A applied four times a day until the Botox wears off. If the transverse (crosswise) forehead lines are to be treated, the Botox is placed in the elevated folds in about four vertical rows using about 1-2 units per injection. It is best to avoid the lower forehead (the area of about one to one and a half fingerbreadths above the upper edge of the eyebrow) in order to avoid drooping of the eyebrows. It is better to have a few lines above the eyebrows than to have the eyebrows sagging. The good thing is that ill effects of Botox are always temporary. Botox is a great product if it is targeted to the specific problem the patient has and one stays away from the danger areas to avoid problems.
Eyebrow droop after Botox
Without photographs it is hard to make any definite assessment. If you have concerns after any procedure, I would always recommend touching base with your injector/surgeon to make sure he is aware of the situation and can make specific recommendations for you.
That being said, 29 Units is a reasonable dose for the glabella area, which is the area with the "11's," the vertical lines between the eye brows. If the medicine relaxed your forehead (frontalis) muscle too much, it will cause a droop in the brows. Especially if you have some pre-existing drooping of the upper eyelid skin and brows, even a little bit of drooping from the Botox will cause an undesirable result. This can be prevented by paying attention to your appearance before the injection, perhaps adjusting the dose, and taking care to place the injections such that the medicine won't diffuse into adjacent muscles.
Keep in mind that it will get better in 3-4 months, regardless of how droopy things might be now. Hang in there and good luck.
Droopy Eyelids After Botox
It's hard to say exactly what happened without knowing all of the details, but drooping of the eyelids after Botox injection is usually the result of poor injection technique, or too many units injected. I don't usually inject more than 25 units on a first time patient as I believe it's always better to undercorrect and then give additional units rather than give too many at the start and end up with a poor result. Injections should be done at least 1cm above the eyebrow and not over the area of the pupils. Unfortunately there is no way to reverse the Botox so you will have to give it time. But it will get better. Good luck.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.